Tornadoes · United States · Florida · 2020

EF0 tornado, Pine Mount, Florida, March 31, 2020

This EF0 tornado ran 0.8 miles across Suwannee County on March 31, 2020, touching down at 5:26 PM EDT and reaching 704 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 31, 2020
Touchdown
5:26 PM EDT (21:26 UTC)
Lifted
5:27 PM EDT (21:27 UTC)
On the ground
1 minutes
Path length
0.8 miles (1.3 km)
Path width
704 yards (644 m)
Deaths
0
Injuries
0
County
Suwannee County
Touchdown point
30.177, -83.050
Lift-off point
30.177, -83.037
Record number
2003311526-01

The damage survey

7 damage points were recorded along this path by NWS JAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • Piece of siding or roofing blown into tree.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A pre-frontal line of strong to severe storms moved across NE FL and SE GA during the afternoon and pressed offshore of the Atlantic coast into the evening. Surface based CAPEs rose up to 1000 J/kg over parts of the Suwannee Valley and inland SE GA. This instability shifted east across the remainder of NE FL into the evening coinciding with elevated moisture and dynamics that produced a few severe storms and also 2 confirmed tornadoes.

An EF0 tornado with peak winds near 85 mph briefly touched down north of County Road 252 south of Live Oak. The tornado damaged a chicken house and trees in the area. One large tree branch fell on a home.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 18:22 UTC and running to 23:54 UTC.

Issued (UTC)ExpiredProductOffice
18:22 UTC23:54 UTCTornado WatchJAX
20:43 UTC21:15 UTCTornado WarningJAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:11 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Mar 31, 3:29 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 31, 3:29 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
329 PM EDT Tue Mar 31 2020

...POTENTIAL FOR SEVERE WEATHER AND ISOLATED TORNADOES THIS LATE
AFTERNOON AND EVENING FROM SOUTHEAST GEORGIA...SUWANNEE VALLEY
AND ALONG THE I-10 CORRIDOR TOWARD BAKER COUNTY...

.NEAR TERM [Through Tonight]...

Warm front now extends from central Georgia into the Carolinas
with our region now clearly in the warm sector. The cold front now
extends from central GA through the FL Panhandle into the north
central GOM. The lower atmosphere has primed with dewpoints in mid
to upper 60s.

The strengthening surface low will move over central Georgia this
afternoon will pivot this low east-northeastward, reaching the
Mid-Atlantic coast by early Wednesday morning. Breezy conditions
were slow to develop this afternoon due to the lingering stratus,
but have since increased to from the southwest at 17-23 mph with
frequent gusts to 35 mph through the late afternoon hours through
sunset area-wide. These values are just below Wind Advisory
criteria.

The Suwanee Valley and all of SE GA has been put in a tornado
watch until 9 pm. Radar has some discrete cells moving into the
I-75 corridor across Southwest GA and soon will be knocking on the
door of interior SE GA this late afternoon.

A broken line of supercells will press further into SE GA and
Suwannee Valley this early evening. There is currently a tongue
of higher instabilty with CAPES 500-1000 J/kg over SW GA and the
Suwannee Valley. This instability is expected to continue ahead of
the front through mid evening where there will be good moisture
pooling and transport. The broken line is expected to seep
southward just north of I-10 by Baker county this mid evening. The
storms are anticipated to weaken with the loss of daytime heating
and weakening kinematics south of I-10 this mid evening. Some
storms can be strong to marginally severe just south of I-10. The
best threat for strong to severe weather will be north of I-10,
particularly into SE GA, Damaging winds and hail will be the most
likely severe modes. The biggest tornado threat remains north and
west of U.S. Route 84 in Georgia. South and East of U.S. Route 84
shear is more unidirectional with minimal directional veering of
winds with height as surface winds become a uniform southwesterly
direction, where more straight line wind environment will hold
sway.

The cold front is expected to pass through the entire region
before midnight, where skies willl start to clear or partially
clear from northwest to southeast during the overnight hours.

&&

.SHORT TERM [Wednesday Through Friday Night]...

Low pressure will move to the northeast Wednesday, as high pressure
builds from the west. The high will build to the northwest Wednesday
night, then north on Thursday. This high will remain centered to the
north through Friday night, with ridging extending south into
forecast area. Noticeably cooler and drier air will advect into the
region on northwest flow Wednesday, with skies clearing.
Temperatures will trend below normal through Thursday night with
skies remaining mostly clear. As the flow becomes more onshore
Friday into Friday night, an increase cloud cover is expected along
with temperatures beginning to rise. Readings Friday inland will
rise above normal, where as the onshore flow will keep coastal areas
a little below normal.

&&

.LONG TERM [Friday night Through Tuesday]...

The high will move more to the northeast Saturday, as a wave of low
pressure moves east across the gulf. High pressure will remain to
the northeast Sunday, as moisture increases across the area, but
better energy over the gulf stalls to the west. With increasing
moisture, and energy to the west, rain chances increase from the
southwest. The high will build more toward the east Monday then
southeast Tuesday. With the high to the east, the flow will become
more southerly with temperatures rising above normal for Monday. A
weak frontal boundary is expected to lay west to east Monday into
Tuesday, with precipitation chances increasing into Tuesday. A
southwesterly flow will yield temperatures above normal into Tuesday
as well.

&&

.MARINE...

A cold front will move southeast across the area waters Tonight,
with strong storms possible. An enhanced gradient is expected
ahead, along and behind this front, leading to small craft
advisory conditions. High pressure will build to the northwest
Wednesday, then north Thursday through Friday night. The high will
build more toward the northeast on Saturday, then east early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  50  67  46  73  49 /  50   0   0   0   0
SSI  55  67  53  70  55 /  60   0   0   0   0
JAX  54  70  52  76  53 /  50   0   0   0   0
SGJ  57  69  55  73  56 /  40   0   0   0   0
GNV  53  71  49  79  51 /  40   0   0   0   0
OCF  54  73  49  80  52 /  40   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 PM this evening to 4 PM EDT
     Wednesday for Waters from Altamaha Sound GA to Fernandina
     Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
     St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
     to Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 6 PM this evening to 11 AM EDT
     Wednesday for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM.

&&

In the hours before

Special weather statement, Mar 31, 4:09 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
409 PM EDT Tue Mar 31 2020

FLZ020-GAZ162-163-250-264-350-364-312100-
Hamilton FL-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Echols GA-Northern Ware GA-Southern Ware GA-
409 PM EDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON...ECHOLS...
CENTRAL WARE...CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES
UNTIL 500 PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Manor to 9 miles southeast of Mayday to 9 miles southwest of Lake
  Park to 14 miles west of Madison. Movement was east at 45 mph.

* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
  possible with these storms.

* Locations impacted include...
  Jasper, Jennings, Fargo, Argyle, Stephen Foster State Park,
  Statenville, Needmore, Blue Springs, Crossroads and Race Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

A Tornado Watch remains in effect until 900 PM EDT for northern
Florida...and southeastern Georgia.

LAT...LON 3063 8314 3074 8313 3081 8299 3108 8267
      3106 8217 3101 8213 3101 8205 3099 8203
      3081 8218 3043 8322 3046 8322 3047 8324
      3052 8324 3063 8327
TIME...MOT...LOC 2009Z 265DEG 37KT 3103 8255 3077 8287 3061 8333 3042
8366

AK
Special weather statement, Mar 31, 4:47 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Tue Mar 31 2020

FLZ024-GAZ152>154-165-166-264-350-364-312145-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Coastal Glynn GA-Western Charlton GA-Brantley GA-
Coastal Camden GA-Southern Ware GA-
447 PM EDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...CAMDEN...
SOUTHERN GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 545 PM EDT...

* At 446 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms centered near Race Pond, or 9 miles
  northwest of Folkston, moving east at 55 mph.

* Wind gusts up to 55 mph possible with this storm.

* Locations impacted include...
  Kingsland, Brunswick, St. Simons Island, Folkston, Woodbine,
  Homeland, Sea Island, Race Pond, Jekyll Island and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3115 8130 3110 8137 3095 8139 3081 8146
      3078 8222 3101 8216 3101 8213 3103 8215
      3112 8213 3121 8127
TIME...MOT...LOC 2046Z 253DEG 55KT 3095 8210

ZIBURA
Special weather statement, Mar 31, 5:00 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Tue Mar 31 2020

GAZ162-163-350-312115-
Clinch GA-Echols GA-Southern Ware GA-
500 PM EDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...
SOUTHEASTERN WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 515 PM
EDT...

* At 500 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fargo, moving east at 45 mph.

* Wind gusts up to 55 mph possible with this storm.

* Locations impacted include...
  Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3077 8260 3079 8230 3079 8222 3059 8226
      3060 8272
TIME...MOT...LOC 2100Z 266DEG 40KT 3071 8248

ZIBURA
Special weather statement, Mar 31, 5:03 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Tue Mar 31 2020

FLZ021-312145-
Suwannee FL-
503 PM EDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 545
PM EDT...

* At 503 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Dowling Park to 11 miles southwest of Perry. Movement was east at
  40 mph.

* Wind gusts up to 55 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with these storms.

* Locations impacted include...
  Dowling Park, Wellborn, Obrien, Luraville, Mcalpin and Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

A Tornado Watch remains in effect until 900 PM EDT for northern
Florida.

LAT...LON 3025 8324 3025 8280 2989 8291 2995 8292
      2996 8295 2999 8296 3001 8298 3001 8300
      3008 8307 3009 8311 3011 8312 3010 8314
      3011 8316 3009 8318 3010 8321 3012 8323
      3017 8323 3018 8325 3023 8324 3024 8325
TIME...MOT...LOC 2103Z 274DEG 32KT 3022 8317 2999 8372

AK
Special weather statement, Mar 31, 5:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
515 PM EDT Tue Mar 31 2020

FLZ023>025-122-124-125-GAZ163-165-166-350-364-312215-
Inland Duval FL-Baker FL-Inland Nassau FL-Coastal Nassau FL-
Coastal Duval FL-Northern Columbia FL-Inland Camden GA-Clinch GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
515 PM EDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHWESTERN BAKER...
NORTHEASTERN COLUMBIA...NORTH CENTRAL DUVAL...SOUTHERN CAMDEN...
SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND CENTRAL CHARLTON COUNTIES
UNTIL 615 PM EDT...

* At 515 PM EDT, National Weather Service meteorologists were
  tracking strong shower and thunderstorms centered near 10 miles
  southeast of Stephen Foster State Park, moving east at 45 mph.

* Wind gusts up to 55 mph possible with this shower.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
  Bay Base, Yulee and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3055 8145 3055 8263 3078 8237 3079 8198
      3078 8197 3079 8196 3081 8143
TIME...MOT...LOC 2115Z 268DEG 40KT 3070 8227

ZIBURA
Local storm report, Mar 31, 5:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
521 PM EDT TUE MAR 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     NON-TSTM WND GST 2 WSW ARLINGTON         30.32N 81.64W
03/31/2020  M46 MPH          Duval              FL   MESONET

            A WEATHERSTEM MESONET AT TIAA BANK FIELD MEASURED A PEAK
            WIND GUST OF 46 MPH.

&&

RBRICKER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Tallahassee Rgnl, FL (KTLH), 12:00Z

9.4 hours before the tornado, 123 km from the path. March 31, 2020.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -69256, lifted condensation level 734 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 125 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-69256 J/kg
Surface CAPE
187 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Tallahassee Rgnl, FL (KTLH), 00:00Z

2.6 hours after it, 123 km from the path. April 1, 2020.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2020-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2 joules per kilogram, CIN -161, lifted condensation level 896 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2020-04-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -108 square meters per square second, 0 to 6 km bulk shear 64 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-161 J/kg
Surface CAPE
36 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
64 kt
0-1 km bulk shear
42 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

The surface observations

Live Oak (24J), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:35 UTC80.666.2200° 15 kt231004.7
19:55 UTC80.666.2220° 15 kt241004.1VCTS
20:15 UTC78.868200° 13 kt221003.7
20:35 UTC80.668210° 13 kt271003.7
20:55 UTC78.868210° 9 kt191003.4VCTS
21:15 UTC75.271.6220° 12 kt201004.1VCTS BR
21:35 UTC69.869.8280° 8 kt221005.1VCTS BR
21:55 UTC69.869.8 5 kt1004.4
22:15 UTC69.869.8260° 5 kt1004.7
22:35 UTC69.869.8220° 4 kt1004.4
22:55 UTC6866.2 4 kt1004.4
23:15 UTC6866.2 4 kt1004.7

From the Iowa Environmental Mesonet's archive of airport observations.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:17 UTCTORNADO4 Sse GreenvilleMadison, FLREPORT OF DOWNED POWER LINES AND DEBRIS NEAR SUNDOWN CREEK ROAD AND I-10 ASSOCIATED WITH TDS.
21:26 UTCTSTM WND DMG9 Ssw Live OakSuwannee, FLEMERGENCY MANAGER WAS IN ROUTE TO REPORTS FROM 911 DISPATCH OF DAMAGE TO A CHICKEN HOUSE AND NUMEROUS TREES DOWN ALONG CR252 BETWEEN CR129 AND CR349. TIME ESTIMATED BY RADAR.
21:26 UTCTSTM WND DMG9 Ssw Live OakSuwannee, FLEMERGENCY MANAGER WAS IN ROUTE TO REPORTS FROM 911 DISPATCH OF DAMAGE TO A CHICKEN HOUSE AND NUMEROUS TREES DOWN ALONG CR252 BETWEEN CR129 AND CR349. TIME ESTIMATED BY RADAR.
21:26 UTCTORNADO9 Ssw Live OakSuwannee, FLNWS CONFIRMED AN EF-0 TORNADO WITH 85 MPH WINDS BRIEFLY TOUCHED DOWN NORTH OF CR 252 SOUTH OF LIVE OAK, FL. THIS TORNADO DAMAGED A CHICKEN COOP AND TREES IN THE AREA, ONE LARGE TREE BRANCH FELL ON A HOUSE. PATH LENGTH WA
21:26 UTCTORNADO9 Ssw Live OakSuwannee, FLPRELIMINARY REPORTS FROM AN EMERGENCY MANAGER OF DAMAGE TO SEVERAL CHICKEN HOUSES AND NUMEROUS TREES DOWN INDICATE A POSSIBLE WEAK TORNADO.TIME ESTIMATED BASED ON RADAR.
21:26 UTCTORNADO9 Ssw Live OakSuwannee, FLNWS CONFIRMED AN EF-0 TORNADO WITH 85 MPH WINDS BRIEFLY TOUCHED DOWN NORTH OF CR 252 SOUTH OF LIVE OAK, FL. THIS TORNADO DAMAGED A CHICKEN COOP AND TREES IN THE AREA, ONE LARGE TREE BRANCH FELL ON A HOUSE. PATH LENGTH WA
21:26 UTCTORNADO9 Ssw Live OakSuwannee, FLPRELIMINARY REPORTS FROM AN EMERGENCY MANAGER OF DAMAGE TO SEVERAL CHICKEN HOUSES AND NUMEROUS TREES DOWN INDICATE A POSSIBLE WEAK TORNADO.TIME ESTIMATED BASED ON RADAR.
22:00 UTCTSTM WND DMG5 Sw Lake CityColumbia, FLLARGE TREE DOWN ABOUT 1.5 MILES NORTH OF THE INTERSECTION OF HIGHWAYS 247 AND 242.
22:00 UTCTSTM WND DMG5 Sw Lake CityColumbia, FLLARGE TREE DOWN REPORTED DOWN ABOUT 1.5 MILES NORTH OF THE INTERSECTION OF HIGHWAYS 247 AND 242.
22:00 UTCTSTM WND DMG5 Sw Lake CityColumbia, FLLARGE TREE DOWN ABOUT 1.5 MILES NORTH OF THE INTERSECTION OF HIGHWAYS 247 AND 242.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are

The other tornadoes of March 31, 2020

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 319:30 AM CDTEF1George, MS8.250
March 3110:23 AM CDTEF0Montgomery, AL3.3190
March 3110:33 AM CDTEF0Pike, AL0.180
March 3110:34 AM CDTEF0Pike, AL1.680
March 3110:51 AM CDTEF0Pike, AL0.8180
March 3111:34 AM CDTEF2Barbour, AL to GA30.03501$50,000
March 3112:55 PM CDTEF0Walton, FL0.225$2,000
March 314:10 PM EDTEF1Jefferson, FL9.2150$2,000
March 314:17 PM EDTEF1Madison, FL11.7100
March 314:33 PM EDTEF0Madison, FL0.150$50,000
March 312:30 PM PDTEF0Benton, WA0.120
March 317:29 PM EDTEF0Saint Johns, FL0.4704

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.